MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender (at the time of procedure) were not provided.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31032506) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.The investigator felt the event of ¿subarachnoid hemorrhage¿ was possibly related to the embovac device, and as having a causal relationship to the procedure; therefore, the correlating relationship between the event to the used embovac device as a contributing factor cannot be ruled out entirely.Since a subarachnoid hemorrhage is considered a serious injury, this event meets us fda reporting under criteria 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.References:(b)(4).16 - prognosis after stroke, stroke (sixth edition), elsevier, 2016, pp.234-252.E10, isbn 9780323295444.Https://doi.Org/10.1016/b978-0-323-29544-4.00016-5.(b)(4).Complications of mechanical thrombectomy in acute ischemic stroke.Neurology nov 2021, 97 (20 supplement 2) s115-s125; doi: 10.1212/wnl.0000000000012803.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 52-year-old female patient with a history of atrial fibrillation, diabetes, deep vein thrombosis and former smoker, presented with unwitnessed non-wake up stroke.The patient was last seen well on (b)(6) 2023 at 15:45 hour.Her symptoms were first observed on the same day, the time was not known.The patient was presented to the treating hospital on (b)(6) 2023 at 22:04.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic.¿ the patient¿s baseline nih stroke scale/score (nihss) was 22 and a modified rankin scale (mrs) score of ¿0-no symptoms.¿ on (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy using an embovac large bore 71 catheter (ic71132ug / 31032506) for an occlusion in the left carotid t.The pre-pass modified thrombolysis in cerebral infarction (mtici) score was 0.The 1st pass resulted in a mtici score of 3, with clot retrieval.A guidewire (unspecified brand), a velocity® delivery microcatheter (penumbra) and a walrus balloon catheter (q¿apel) were also used during the procedure.There were no intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 18.On (b)(6) 2023, the patient experienced a subarachnoid hemorrhage event.The event was made known to the site on 07-jun-2024 and to the sponsor on 24-jun-2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as not related to the embotrap device (not used), possibly related to the large bore catheter, not related to the cereglide71 (not used), and as having a causal relationship to the primary procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving,¿ with no end date listed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 18-jul-2024.[additional information]: on 18-jul-2024, additional information was received from the excellent clinical study team.The response received to the question of whether there was any vessel injury / trauma that may have led to the reported subarachnoid hemorrhage (sah) was as follows: ¿per ct report on (b)(6) 2023, "there is a subtle area of sulcal hyper attenuation in the left temporal lobe which appears more pronounced than on the previous examination.While this could simply be related to hyperdense appearance of a vessel given the background hypoattenuation of the brain parenchyma, a small amount of subarachnoid hemorrhage cannot be excluded.Follow-up is recommended." per ct report on (b)(6) 2023, "large left mca territory infarction with mild hemorrhagic conversion in the posterior aspect of the infarct zone is unchanged.Small amount of extra-axial hemorrhage overlying the left temporal lobe is unchanged from the most recent examination.This likely represents a combination of small amount of subarachnoid and subdural blood." the information confirmed there were no device performance issues related to the embovac lbc.Per the information, it is still pending the treating physician for the response as to whether the sah that occurred post-op day 2 was at or near the site where the embovac lbc was used.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 19-aug-2024.[additional information]: on 19-aug-2024, additional information was received.Per the treating physician, the subarachnoid hemorrhage ¿was not at the site where the lbc was used.However, it was in the vascular territory where the patient¿s stroke was.It¿s hard to say whether it was ¿near¿ the site where the lbc was used without knowing what their definition of ¿near¿ is in this situation.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19697616
Report Number3008114965-2024-00652
Device Sequence Number7719849
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)230313(17)240831(10)31032506
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberIC71132UG
Device Lot Number31032506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/18/2024
08/19/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/22/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNSPECIFIED BRAND); VELOCITY® DELIVERY MICROCATHETER (PENUMBRA); WALRUS¿ 8F BALLOON CATHETER (Q¿APEL)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age52 YR
Patient SexFemale
Patient Weight135 KG
Patient EthnicityNon Hispanic
Patient RaceWhite